MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTAX4-14-170-3-12
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(additional concomitant medical products: parent guiding catheter/medikit, birdsd guiding catheter/bard, and comando wire guide/ abbott.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an advance 14 lp low profile balloon catheter ruptured when it was inflated to 16 atomospheres (atm).The complaint device was inserted by femoral approach for an endovascular therapy procedure.The patient's anatomy was tortuous but not calcified.Another manufacturer's device was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation -evaluation.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufactures instructions, quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states ¿do not exceed rated burst pressure.1 rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, with resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures." it goes on to say ¿if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit." based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8134064
Report Number1820334-2018-03490
Device Sequence Number16562180
Product Code DQY
UDI-Device Identifier10827002503318
UDI-Public(01)10827002503318(17)210108(10)8492144
Combination Product (Y/N)N
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2021
Device Catalogue NumberPTAX4-14-170-3-12
Device Lot Number8492144
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/27/2018
Supplement Date Received by Manufacturer03/07/2019
Initial Report FDA Received Date12/05/2018
Supplement Report FDA Received Date03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1